MAUDE Adverse Event Report: DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 227355
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown procedure the blade did not function.The procedure was completed with a second blade with no harm to the patient.During in-house engineering evaluation, it was determined that the suction tube on the device had residue.It was further determined that the device did not ablate nor coagulate.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was received and evaluated.The complaint can be confirmed.It was observed that the active tip of the device appeared activated and saline residue was present in the suction tubing indicating that the device had been previously used.The device was connected to a test generator to test the functionality of the device.The device was activated in both ablate and coagulate modes for several seconds, and neither were successfully activated.The device was forwarded to the manufacturer for further investigation into the observed failures.The manufacturer indicated that the active continuity of the device was out of specification.The handle of the devices was opened to further investigate the electrical defects.Upon opening it could be seen that the active wire had been trapped between the handle halves and sheared.The device as presented showed no active continuity.Root cause investigation has shown that the active wire had become trapped in the handle halves which resulted in the wire being sheared during the ultrasonic welding operation.A dhr review has been performed for the complaint device lot number u1712025; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Therefore no containment or correction action related to the individual complaint is required.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8585922
Report Number1221934-2019-57055
Device Sequence Number2346316
Product Code GEI
UDI-Device Identifier10886705009732
UDI-Public10886705009732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number227355
Device Lot NumberU1712025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1